MAUDE Adverse Event Report: AESCULAP AG QUINTEX SEMICONSTRAINED SCREW 4.0X16MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

AESCULAP AG QUINTEX SEMICONSTRAINED SCREW 4.0X16MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number SC503T
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a quintex semiconstrained screw 4.0x16mm (part # sc503t) was used during an anterior cervical fusion procedure performed on (b)(6) 2021.According to the complainant, while attempting to seat the 16 millimeter (mm) quintex screw, the inner silver bushing kept popping out.This occurred on three (3) consecutive 16mm screws (ref.Associated mdr id 9610612-2021-00428).The physician switched to the 14mm screws and was able to continue and successfully complete the procedure.Reportedly, the problem occurred prior to the screw being fully seated into the plate and while the screwdriver was still engaged in the screw.The complaint device was returned to the manufacturer for evaluation.There was no surgical delay.No patient complications occurred as a result of the event.The malfunction is filed under (b)(4).Associated medwatch-reports: 9610612-2021-00428 ((b)(4) + sc503t).
 
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the investigator made a visual inspection of the screws, especially their heads and the segments.At one of screw the segments bent outwards as well as by the other ones.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 6(10) probability of occurrence5(10)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Without further knowledge about the circumstances we suspect that the screwdriver was appointed and / or driven with a too acute angle.This is the basic cause in ring losing causes like this.The bent segments are further clues that support this thesis.Based upon the investigations results a capa is not necessary.Associated medwatch-reports: 9610612-2021-00428 (400513986 + sc503t).

Brand Name
QUINTEX SEMICONSTRAINED SCREW 4.0X16MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11971029
Report Number9610612-2021-00453
Device Sequence Number4219364
Product Code KWQ
UDI-Device Identifier04046963814175
UDI-Public4046963814175
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K100243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSC503T
Device Catalogue NumberSC503T
Device Lot Number52658139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;